MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421237
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Arthralgia (2355); Joint Laxity (4526)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that, after a tka surgery done on (b)(6) 2021, the patient experienced a mal-alignment of the implants.This problem was treated via revision surgery on (b)(6) 2023 in which a legion cr oxin fem sz7 lt, a lgn cr high flex xlpe sz 5-6 9mm, and a gns ii cmt tib size 6 {} left were explanted and replaced with s+n implants.No lasting injury was incurred to the patient to this incident.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, this case reports a revision total knee arthroplasty surgery almost two years post implantation due to mal-alignment of the femur and tibia components.Per case details, the patient experienced instability and pain in the knee as a result.As of the date of this medical investigation, the requested clinical documentation has not been provided for evaluation.It has been noted within the e-mail correspondence within the attachments that no further information is available.Therefore, there were no clinical factors found which would have contributed to the reported event.However, it was reported that the stated mal-aligned components were due to ¿inadequate initial implantation by the prior surgeon.¿ it has been reported that no lasting injury was incurred to the patient.No further clinical assessment can be rendered at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in indications, contraindications, and adverse effects that preoperative planning and meticulous surgical technique are essential to achieve optimum results.Considerations of anatomic loading, soft-tissue condition, and component placement are critical to minimize a variety of complications.Also, revealed in warnings and precautions that surgical information is available upon request and the surgeon should be familiar with the technique.Lastly, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.E1: initial reporter name and address.

Brand Name
LEGION CR OXIN FEM SZ7 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17007734
Report Number1020279-2023-01131
Device Sequence Number20418890
Product Code JWH
UDI-Device Identifier00885556030486
UDI-Public00885556030486
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421237
Device Catalogue Number71421237
Device Lot Number21CM13075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420170/GNS II CMT TIB SIZE 6 {} LEFT; 71453121/LGN CR HIGH FLEX XLPE SZ 5-6 9MM
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale